MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION QUILL; 2DE14 3-0 PDO 24 X 24

SURGICAL SPECIALTIES CORPORATION QUILL; 2DE14 3-0 PDO 24 X 24
Model Number RA-1052Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process, sterilization or final inspection processes.An unopened sample from the reported finished good lot was returned from the operating hospital for review.The device met all requirements including the usp tensile strength requirements for a 3-0 pdo device.No defects or abnormalities were observed on the package or the seals.Pdo (polidioxanone) material is essentially absorbed between 182- and 238-days post implantation.However, this specific material has in vivo strength retention for up to six (6) weeks.All sutures are technically ¿foreign substances¿ that the human body has a tendency to reject.Ideally this means the body breaks them down and dissolves them over a period of 3 or 4 months.¿ adverse events including wound dehiscence and reactions are common risks/complications of any surgical procedure.There are many causes that can result in the wound opening, sutures failing or reaction, infection, abscess/leakage during or post-operative a procedure: ¿ the patient¿s health status, poor skin quality, thin skin; the risk is higher with a patient with a weak immune system, malnutrition or chronic medical condition.¿ the surgical procedure ¿ the risk increases with poor surgical techniques such as improper suturing, over-tightened sutures or inappropriate type of suture used for a particular procedure.¿ other factors - the risk is greater with smoking, obesity, premature post-surgery exercise and heavy lifting.Without receiving details or photographs of the incision/post-operative condition, or receiving pertinent details regarding the hospitals infection rate, procedures performed, patient''s health history''s, past reactions to suture materials or medications, relevant culture results, condition of the tissue where the devices are being placed, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
The reporter mentioned that the hospital clinical feedback from (b)(6) this year began to use ra-1052q batch number aaib752, (b)(4) of the patients have an incision infection after suturing, the hospital side hoped we can provide the report to the hospital.I have checked the adrs system and found this case has not been reported.Based on limited complaint information, the end user performed orthopedic surgery, no video or photos provided.No cultures or results provided.The exact type of infection not identified.By contacting with the reporter and the hospital, they can provide an unopened suture for investigation.

Brand Name
QUILL
Common Device Name
2DE14 3-0 PDO 24 X 24
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b, ejido franciso villa
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
1100 berkshire blvd.
ste 308
reading PA 19608
Manufacturer Contact
kelly knappenberger
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
MDR Report Key18157062
Report Number3010692967-2023-00055
Device Sequence Number6560305
Product Code NEW
UDI-Device Identifier10848782019028
UDI-Public(01)10848782019028(17)260628(10)AAIB752
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/16/2023
Report Date (Section F) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Model NumberRA-1052Q
Device Catalogue NumberRA-1052Q
Device Lot NumberAAIB752
Was the Report Sent to FDA? No
Device Age27 MO
Event Location Home
Date Report to Manufacturer11/09/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Initial Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown